MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL.

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL.
Model Number 71453172
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery when the instrument was outside the patient.The physician was at the tibial insertion stage of a lgn ps high flex xlpe sz 1-2 12mm.The tibial insert was inserted into the baseplate and impacted with the inserter tool.The insert did not lock down flush with the baseplate.Then, it was removed and the lock mechanism on both parts was thoroughly cleaned.This was repeated 3 times and then a replacement insert was opened which locked in on the first attempt.The procedure was successfully completed without delay using a smith and nephew back up device.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL.
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11773706
Report Number1020279-2021-03737
Device Sequence Number17088449
Product Code JWH
UDI-Device Identifier00885556486894
UDI-Public00885556486894
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number71453172
Device Catalogue Number71453172
Device Lot Number16FM13054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/04/2021
Patient Sequence Number1